Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Brownsville, TX

March 13, 2007Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at Mar 13, 2007, 12:03 AM CDT for Cameron County, Willacy County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 12:03 AM CDT (05:03 UTC)
Expired
Mar 13, 2007, 1:30 AM CDT
In force
87 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 130503
FFWBRO
TXC061-489-130630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1203 AM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN BENITO...HARLINGEN...
  SOUTHEASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 130 AM CDT

* AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 11 MILES NORTH OF RIO HONDO...OR
  ABOUT 14 MILES SOUTHEAST OF RAYMONDVILLE...MOVING NORTH AT 15 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2606 9781 2598 9756 2630 9739 2650 9741
      2648 9762

$$

BC
1 follow-up statement
000 
WGUS74 KBRO 130605
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
105 AM CDT TUE MAR 13 2007

TXC061-489-130615-
WILLACY TX-CAMERON TX-
105 AM CDT TUE MAR 13 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN CAMERON AND
SOUTHEASTERN WILLACY COUNTIES...

LAT...LON 2606 9781 2598 9756 2630 9739 2650 9741
      2648 9762

$$

BC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 7:34 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Mar 12, 7:34 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
734 PM CDT MON MAR 12 2007

.DISCUSSION...
I THINK THAT IS ENOUGH RAIN FOR NOW. AFTER GOING 29 STRAIGHT DAYS
WITHOUT MEASURABLE PRECIPITATION...VERY SLOW MOVING THUNDERSTORMS
INUNDATED THE EASTERN HALF OF CAMERON COUNTY. NUMBERS ARE AS
FOLLOWS:

BROWNSVILLE AIRPORT RECEIVED 4.75 INCHES OF RAIN SO FAR TODAY.
THIS SETS THE DAILY RECORD /2.73 INCHES IN 1903/...THE 24 HOUR
MONTHLY RECORD /3.23 INCHES ON MARCH 15TH 2004/ AND HAS MADE THIS
THE THIRD WETTEST MARCH IN BROWNSVILLE HISTORY WITH RECORDS BACK
TO 1878. BROWNSVILLE RECEIVED 2.98 INCHES BETWEEN 1155 AM AND 1225
PM...INCLUDING 0.56 INCHES BETWEEN 1205 AND 1210.

OTHER OBSERVER REPORTS:

PORT ISABEL/BAYVIEW AIRPORT: 3.07
WEST OF LOS FRESNOS: 6.94
PORT ISABEL: 4.10

AND IT IS NOT QUITE OVER YET. A LINE OF SHOWERS BUILDING ALONG THE
COAST TO THE SOUTH IS DRIFTING NORTHWARD. WE ARE NOT EXPECTED
NEARLY THE DELUGES OF THIS AFTERNOON...BUT IT IS STILL POSSIBLE
THAT WE COULD CROSS THE 5 INCH MARK BY MIDNIGHT. CURRENT FORECAST
HAS THE SCATTERED SHOWERS WORDING SET WELL. THINK THAT THE LARGE
AMOUNTS OF SFC MOISTURE MAY CONTRIBUTE TO FOG FORMATION
OVERNIGHT...SO WILL UPDATE TO ADD SOME FOG FOR CAMERON COUNTY.

&&

.AVIATION...

&&

.MARINE...
MARINE OBS VARY FM SE FLOW OVR LAGUNA AT AROUND 10 KTS...TO S
FLOW OFFSHORE AT 20 KTS. SEAS ARE GENERALLY FM 3 TO 5 FEET AS MCS
HAS COLLAPSED NOW OVR OFFSHORE WATERS. AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL CONTINUE TO PRODUCE A CHANCE FOR SHOWERS AND
THUNDERSTORMS MOVING ACROSS THE MARINE AREAS FOR THE NEXT FEW
DAYS. ANY THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY
WINDS, AND HEAVY RAINFALL. WINDS AND SEAS WILL BE HIGHER IN OR
NEAR ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT WILL MOVE THROUGH
THE MARINE AREAS BY FRIDAY AND WINDS WILL SHIFT NORTHEAST IN THE
WAKE OF THE FRONT. WINDS AND SEAS WILL INCREASE AFTER FROPA...WITH
A POSSIBLE NEED FOR SCA FLAGS BY FRIDAY AFTERNOON THROUGH
SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 140 PM CDT MON MAR 12 2007/

DISCUSSION...A CLOSED LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF
THE ATMOSPHERE WILL CONTINUE TO MEANDER OVER NORTHWEST TEXAS TONIGHT
THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL PERSIST OVER DEEP
SOUTH TEXAS IN ADVANCE OF THIS SYSTEM...AND THE STORM PREDICTION
CENTER HAS INDICATED A SLIGHT RISK OF SEVERE WEATHER FOR THE BRO...
CRP...EWX...HGX...SJT...FWD...SHV...AND LCH CWFAS TOMORROW AND
TOMORROW NIGHT. AS THE SYSTEM TRACKS EAST ACROSS TEXAS...THE MID-
LEVEL FLOW OVER DEEP SOUTH TEXAS WILL BECOMING INCREASINGLY WEST
AND NORTHWEST WEDNESDAY...EFFECTIVELY ENDING THE OPPORTUNITY FOR
RAIN IN OUR REGION. PLEASANT CONDITIONS WITH WARM TEMPERATURES AND
DRY WEATHER WILL GREET THE SPRING BREAKERS AND WINTER TEXANS THAT
DAY THROUGH EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  79  67  82 /  30  60  30   0
BROWNSVILLE          66  79  67  84 /  30  60  30   0
HARLINGEN            66  80  66  86 /  30  60  30   0
MCALLEN              65  81  66  89 /  30  60  30   0
RIO GRANDE CITY      63  82  66  92 /  20  60  30   0
SOUTH PADRE ISLAND   68  77  67  79 /  30  60  30   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

64/58/MARTINEZ
Hazardous weather outlook, Mar 12, 3:30 PM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 PM CDT MON MAR 12 2007

TXZ248>257-131100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
330 PM CDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT

FROM 3 TO 5 INCHES OF RAINFALL WAS RECEIVED IN CAMERON COUNTY MONDAY
AFTERNOON...CREATING FLOODING OF LOW LYING AREAS AND NUMEROUS
ROADWAYS. THUNDERSTORMS HAVE MOVED EAST INTO THE ADJACENT GULF OF
MEXICO AND FLOOD WATERS WILL SLOWLY DRAIN FROM OUR REGION. MOTORISTS
SHOULD BE AWARE OF SATURATED SOILS AND THE CONTINUED CHANCE FOR
FLOODED ROADWAYS OVERNIGHT. IF YOU ARE CONFRONTED WITH WATERS OF
UNKNOWN DEPTH...TURN AROUND...DONT DROWN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING
AS THE UPPER LOW SLOWLY MOVES EAST. MODERATE TO STRONG NORTH WINDS
IN THE WAKE OF A FRONT EARLY FRIDAY WILL BUILD SEAS WITH SMALL
CRAFT ADVISORIES POSSIBLE THROUGH SATURDAY..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:57 PM CDTFlash Flood WarningBROCameron63 min
Mar 13, 1:24 AM CDTSpecial Marine WarningBRO31 min
Mar 13, 1:30 AM CDTFlash Flood WatchBROCameron, Hidalgo, Willacy14 hr
Mar 13, 3:37 AM CDTSpecial Marine WarningBRO38 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.